MAUDE Adverse Event Report: BIOTRONIK AG ORSIRO MISSION US 3.0/9; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG ORSIRO MISSION US 3.0/9; CORONARY DRUG-ELUTING STENT
Model Number 453928
Medical Device Problem Code Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Combination product: yes.
 
Event or Problem Description
The orsiro mission drug-eluting stent system was selected for treatment of a mildly calcified lesion with (80% stenosis degree) in a mildly tortuous segment of the proximal lad.After the device had been advanced to the pre-dilated target lesion, the balloon was inflated to 10 atm in vitro, but the stent did not deploy.Instead, it "dog boned".The stent was removed from the patient and inflated to 18 atm on the bench.The stent remains embedded on the balloon.
 
Additional Manufacturer Narrative
Combination product: yes.The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed that the balloon has partially been inflated.A large amount of dried contrast medium residue was observed in the balloon- and inflation lumen.Judging from the x-ray markers, the stent is displaced on the balloon by about 9 mm in distal direction.The stent is deformed at both ends, i.E.Several struts are bent.Microscopic inspection showed stent imprints on the exposed balloon surface, indicating that the stent was initially crimped in between the two radiopaque markers.However, considering the event description the displacement and deformation of the stent most likely occurred after the reported event.During inflation with 10 atm (np), the balloon opened and held the pressure.No damage or irregularity of the ballon (such as e.G.Dog bone) could be identified.Review of the production documentation verified that the device was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections, each device is tested for air tightness by means of a helium leak test.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.
 
Event or Problem Description

Brand Name
ORSIRO MISSION US 3.0/9
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ  8180
Manufacturer (Section G)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ   8180
Manufacturer Contact
ramona ergler
ackerstrasse 6
bulach, zurich 8180
SZ   8180
MDR Report Key24631161
Report Number8043892-2026-03034
Device Sequence Number8985924
Product Code NIQ
UDI-Device Identifier07640130455849
UDI-Public(01)07640130455849(17)260410(10)03240054
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2026
Device Model Number453928
Device Lot Number03240054
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Supplement Date Received by Manufacturer03/03/2026
Initial Report FDA Received Date03/18/2026
Supplement Report FDA Received Date05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown